Alert archive / New York / Gale Watches in 2009

Gale Watch 7, NWS Buffalo, NY

September 27, 2009

NWS Buffalo, NY issued this gale watch at Sep 27, 2009, 12:02 AM EDT. It took effect at Sep 28, 2009, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 27, 2009, 12:02 AM EDT (04:02 UTC)
In effect from
Sep 28, 2009, 5:00 AM EDT
Expired
Sep 27, 2009, 3:10 PM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WHUS71 KBUF 270402
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1202 AM EDT SUN SEP 27 2009

LOZ045-271215-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-090927T1400Z/
/O.NEW.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1202 AM EDT SUN SEP 27 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY.

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS
SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT
MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES
DURING THE AFTERNOON.

MEANWHILE...MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND
THE NEW ENGLAND COAST HIGH WILL CONTINUE TO GENERATE SMALL CRAFT
ADVISORY CONDITIONS OVERNIGHT INTO SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ040-041-271215-
/O.NEW.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1202 AM EDT SUN SEP 27 2009

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY
AFTERNOON. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES LATE SUNDAY
NIGHT AND MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM
WEST TO EAST ACROSS SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES
AHEAD OF THE FRONT LATE SUNDAY NIGHT WILL BECOME SOUTHWEST AND
LIKELY INCREASE TO GALES BY DAYBREAK MONDAY AND CONTINUE THROUGH
THE DAY MONDAY INTO TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>044-062>065-271215-
/O.NEW.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1202 AM EDT SUN SEP 27 2009

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING.

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS
SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT
MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES
DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RSH
3 follow-up statements
465 
WHUS71 KBUF 270812
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
412 AM EDT SUN SEP 27 2009

LOZ045-271615-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-090927T1400Z/
/O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
412 AM EDT SUN SEP 27 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST
ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. FRESH TO STRONG
SOUTHERLIES AHEAD OF THE FRONT MONDAY MORNING WILL BECOME
SOUTHWEST AND LIKELY INCREASE TO GALES LATE IN THE DAY.

MEANWHILE...MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND
THE NEW ENGLAND COAST HIGH WILL CONTINUE TO GENERATE SMALL CRAFT
ADVISORY CONDITIONS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ040-041-271615-
/O.CON.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
412 AM EDT SUN SEP 27 2009

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES LATE
SUNDAY NIGHT AND MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK
FROM WEST TO EAST ACROSS SOUTHERN ONTARIO. FRESH TO STRONG
SOUTHERLIES AHEAD OF THE FRONT LATE SUNDAY NIGHT WILL BECOME
SOUTHWEST AND LIKELY INCREASE TO GALES BY DAYBREAK MONDAY AND
CONTINUE THROUGH THE DAY MONDAY INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>044-062>065-271615-
/O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
412 AM EDT SUN SEP 27 2009

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST
ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. FRESH TO STRONG
SOUTHERLIES AHEAD OF THE FRONT MONDAY MORNING WILL BECOME
SOUTHWEST AND LIKELY INCREASE TO GALES LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RSH
449 
WHUS71 KBUF 271356
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
956 AM EDT SUN SEP 27 2009

LOZ045-272200-
/O.CAN.KBUF.SC.Y.0068.000000T0000Z-090927T1400Z/
/O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
956 AM EDT SUN SEP 27 2009

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH TUESDAY EVENING. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO
MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD
OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY
INCREASE TO GALES LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ040-041-272200-
/O.CON.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
956 AM EDT SUN SEP 27 2009

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO
MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD
OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY
INCREASE TO GALES MONDAY MINORING AND CONTINUE INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>044-062>065-272200-
/O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
956 AM EDT SUN SEP 27 2009

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO
MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD
OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY
INCREASE TO GALES LATE IN THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
983 
WHUS71 KBUF 271910
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
310 PM EDT SUN SEP 27 2009

LEZ040-041-280315-
/O.UPG.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/
/O.NEW.KBUF.GL.W.0008.090928T1000Z-090929T1600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
310 PM EDT SUN SEP 27 2009

...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO NOON EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO NOON EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO
MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD
OF THE FRONT WILL BECOME SOUTHWEST AND INCREASE TO 35 KNOT GALES
BY MONDAY MORNING. THE GALES WILL CONTINUE MONDAY NIGHT INTO
TUESDAY MORNING BEFORE THE WINDS SHIFT TO THE NORTHWEST AND
DIMINISH SOMEWHAT TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ042-043-062-063-280315-
/O.UPG.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/
/O.NEW.KBUF.GL.W.0008.090928T1200Z-090929T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
310 PM EDT SUN SEP 27 2009

...GALE WARNING IN EFFECT FROM 8 AM MONDAY TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 8 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO
MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD
OF THE FRONT WILL BECOME SOUTHWEST AND INCREASE TO 35 KNOT GALES
MONDAY MORNING. THE GALES WILL CONTINUE MONDAY NIGHT BEFORE THE
WINDS SHIFT TO THE NORTHWEST AND DIMINISH SOMEWHAT ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ044-045-064-065-280315-
/O.UPG.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/
/O.NEW.KBUF.GL.W.0008.090928T1600Z-090929T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
310 PM EDT SUN SEP 27 2009

...GALE WARNING IN EFFECT FROM NOON MONDAY TO NOON EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO NOON EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO
MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD
OF THE FRONT WILL BECOME SOUTHWEST AND INCREASE TO 35 KNOT GALES
BY MONDAY AFTERNOON. THE GALES WILL CONTINUE MONDAY NIGHT INTO
TUESDAY MORNING BEFORE THE WINDS SHIFT TO THE NORTHWEST AND
DIMINISH SOMEWHAT TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-280315-
/O.NEW.KBUF.GL.W.0008.090928T1000Z-090929T1600Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
310 PM EDT SUN SEP 27 2009

...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO NOON EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO NOON EDT
TUESDAY. 

A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY
AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO
MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD
OF THE FRONT WILL BECOME SOUTHWEST AND INCREASE TO 35 KNOT GALES
BY MONDAY MORNING. THE WINDS WILL CONTINUE TO GUST UP TO GALE
FORCE MONDAY NIGHT INTO TUESDAY MORNING BEFORE SHIFTING TO THE
NORTHWEST AND DIMINISHING SOMEWHAT TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SLZ022-024-280315-
/O.NEW.KBUF.SC.Y.0069.090928T1600Z-090929T1600Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
310 PM EDT SUN SEP 27 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO NOON EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO NOON EDT
TUESDAY. 

SOUTH TO SOUTHEAST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
SWITCH TO THE SOUTHWEST MONDAY AFTERNOON AND INCREASE TO 15 TO 25
KNOTS. THE BRISK WINDS WILL CONTINUE MONDAY NIGHT INTO TUESDAY
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Sep 26, 10:06 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 26, 10:06 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1006 PM EDT SAT SEP 26 2009

.SYNOPSIS...
A WARM FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL BRING PERIODS
OF RAIN TO THE REGION TONIGHT. AN UPPER LEVEL TROUGH WILL STILL
BRING A CHANCE FOR A FEW MORE SHOWERS SUNDAY BEFORE A STRONG COLD
FRONT APPROACHES FROM THE WEST AND GENERATES MORE SHOWERS AND
THUNDERSTORMS LATE SUNDAY NIGHT INTO MONDAY. WINDY CONDITIONS AND
COOLER TEMPERATURES WILL FOLLOW THE FRONT MONDAY AFTERNOON THROUGH
TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
NOT MUCH CHANGE NEEDED AT THIS TIME. ISOLD TSTMS FROM EARLIER THIS
EVENING HAVE SINCE DISSIPATED. HAVE LEFT MENTION OF ANY THUNDER FOR
THE REST OF THE NIGHT OUT FOR NOW, BUT CANT TOTALLY RULE A FEW
ISOLD STRIKES LATER TONIGHT IN THE FAR WEST AFTER 06Z AS BUFKIT
PROFILE SHOWS SOME ELEVATED CAPE AT THAT TIME. HAVE SEEN A FEW
ISOLATED STRIKES OVER CENTRAL OHIO AND WILL HAVE TO WATCH AREA OVER
LK ERIE NORTH OF CLEVELAND THAT IS MOVING NE.

EARLIER DISCUSSION FOLLOWS,

SHORT WAVE ENERGY OVER THE OHIO VALLEY THIS AFTERNOON ALONG WITH A
30 KNOT 850 MB JET...GOOD ISENTROPIC LIFT AND A RICH MOISTURE SUPPLY
FROM THE GULF STATES WILL PRODUCE A HIGH PROBABILITY OF RAIN
SPREADING FROM SOUTHWEST TO NORTHEAST THIS EVENING. QPF OF A HALF
INCH OR MORE LOOKS LIKELY ACROSS THE AREA OVERNIGHT. ENOUGH ELEVATED
CAPE TO WORRY ABOUT THUNDER BUT THE PROBABILITIES

SUNDAY MORNING WILL LIKELY START OUT WET AS WELL BUT THE SHORT WAVE
ENERGY WILL BE FARTHER TO THE EAST AS THE LONGER WAVE TROUGH PUSHES
INTO THE APPALACHIANS. RAIN WILL TAPER OFF TO SHOWERS QUICKLY FROM
WEST TO EAST. LOOKS LIKE WE WILL STILL BE ABLE TO REMOVE THE CHANCE
OF PRECIP FOR THE WESTERN ZONES IN THE AFTERNOON.

COOLING RAIN WILL BALANCE WARM ADVECTION OVERNIGHT SO WE ARE NOT
EXPECTING MUCH OF A CHANGE IN TEMPERATURE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE MAIN FOCUS DURING THIS PERIOD WILL THE DIGGING UPPER LEVEL
TROUGH AND ATTENDANT SURFACE LOW THAT WILL SET UP ACROSS THE LOWER
GREAT LAKES AND SOUTHERN QUEBEC. THIS WILL RESULT IN A SIGNIFICANT
CHANGE TO VERY FALL-LIKE CONDITIONS.

INITIALLY...IT WILL BE QUITE MILD SUNDAY NIGHT WITH SOUTHERLY
DOWNSLOPE WINDS SETTING UP AHEAD OF THE APPROACHING COLD FRONT.
IN FACT...AREA TEMPERATURES WILL LIKELY RISE INTO THE LOWER TO MID
60S BEFORE ANY PCPN REACHES THE FAR WESTERN COUNTIES BEFORE DAYBREAK
MONDAY.

IMPRESSIVE LOW LEVEL MOISTURE CONVERGENCE AHEAD OF THE COLD FRONT
AND FAVORABLE DIFFLUENCE AHEAD OF THE VIGOROUS UPPER LEVEL TROUGH
WILL LIKELY RESULT IN A NARROW BAND OF CONVECTION/SQUALL LINE MONDAY
MORNING INTO THE EARLY AFTERNOON. ANY CONVECTIVE WIND GUSTS COULD
APPROACH SEVERE LIMITS. THE NAM STILL SHOWS A DRY SLOT WORKING IN
BEHIND THE FRONT. THEREFORE...WE SHOULD SEE A BREAK IN THE PCPN FOR
A FEW HOURS AFTER THE FRONTAL PASSAGE.

AFTER THE MORNING CONVECTION ENDS MONDAY MORNING...THE MAIN FOCUS
WILL SHIFT TO THE POTENTIAL FOR STRONG WINDS AND THE DEVELOPMENT OF
LAKE EFFECT RAINS NORTHEAST OF THE LAKES. THE TRACK OF THE SURFACE
LOW...COMBINED WITH STRONG COLD AIR ADVECTION ALOFT AND A WELL
ALIGNED SOUTHWEST FLOW WILL RESULT IN INCREASING SOUTHWEST WINDS IN
THE AFTERNOON AND EVENING. EXPECT SUSTAINED WINDS OF 25 TO 35 KNOTS
DOWNWIND OF LAKE ERIE WITH POSSIBLE GUSTS UP TO 45 KNOTS. THIS WOULD
PUT US IN THE RANGE FOR A POSSIBLE WIND ADVISORY. GALES ARE ALSO
EXPECTED ON LAKE ERIE AND POSSIBLY LAKE ONTARIO LATE IN THE DAY.

IN TERMS OF PCPN FOR MONDAY AFTERNOON...EXPECT SCATTERED SHOWERS TO
REDEVELOP AS MOISTURE WRAP IN BEHIND THE SURFACE LOW AND THE UPPER
LEVEL LOW DIGS SOUTHEAST ACROSS THE LOWER LAKES. THE POTENTIAL FOR
LAKE EFFECT RAIN SHOWERS WILL ALSO INCREASE AS THE COLDER AIR
DEEPENS ACROSS THE AREA DURING THE AFTERNOON. THE LATEST NAM BUFKIT
PROFILES SUGGEST LAKE INDUCED CAPES AROUND 1500 J/KG...ESPECIALLY
OVER  LAKE ERIE WHICH WILL FEEL THE IMPACT OF THE COLDER AIR SOONER.

TEMPERATURES ON MONDAY WILL LIKELY DISPLAY A STEADY OR SLOWLY
FALLING TREND BEHIND THE DEPARTING COLD FRONT. THE INCREASING
SOUTHWEST FLOW OFF THE WARM LAKE WATERS WILL HELP TO TEMPER THE
TEMPERATURE FALL IMMEDIATELY DOWNWIND OF THE LAKES.

VERY UNSETTLED CONDITIONS WILL CONTINUE MONDAY NIGHT AND TUESDAY AS
THE MOISTURE CYCLONIC FLOW REMAINS INTACT. THE SURFACE LOW WILL BE
FILLING AS IT TRACKS SLOWLY TO THE NORTHEAST...BUT IT WILL STILL BE
WINDY AS COLD AIR ADVECTION ALLOWS FOR THE DOWNWARD TRANSFER
HIGHER WINDS ALOFT.

EXPECT THE WINDS TO SUBSIDE GRADUALLY TUESDAY NIGHT AS THE WEAKENING
SURFACE LOW HEADS NORTHEAST TOWARD LABRADOR. WILL STILL LEAVE IN A
CHANCE FOR SHOWERS ACROSS THE ENTIRE AREA WITH SOME LAKE ENHANCED
RAIN SOUTHEAST OF THE LAKES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE DEEP UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW WILL BEGIN TO
LOOSE THEIR GRIP WEDNESDAY AFTERNOON...BUT AREA TEMPERATURES WILL
STRUGGLE TO GET ABOVE 60. HIGH PRESSURE RIDING IN BEHIND THE
DEPARTING SURFACE LOW SHOULD BRING DRY WEATHER THURSDAY AND FRIDAY
WITH TEMPERATURES MODERATING TO NEAR SEASONABLE LEVELS ON FRIDAY.
A WARM FRONT APPROACHING FROM THE OHIO VALLEY MAY BRING A CHANCE FOR
A FEW SHOWERS SATURDAY.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
A TROUGH BETWEEN LOW PRESSURE OVER LAKE HURON AND ANOTHER LOW
DEVELOPING ALONG THE MID ATLANTIC COAST IS FORECAST TO MOVE NORTHEAST
TONIGHT AND SPREAD RAIN ACROSS THE REGION TONIGHT WITH CIGS AND
VSBYS DROPPING FROM MVFR TO IFR/LIFR IN THE WEST. FOR AREAS FROM THE
FINGER LKS EAST, TO THE NORTH COUNTRY, CONDITIONS WILL DROP FROM VFR
TO MVFR THIS EVENING AND THEN TO IFR LATER TONIGHT. IMPROVEMENT TO
MVFR WILL BEGIN AROUND 14Z IN THE WEST, AROUND 15Z IN THE GENESEE
VALLEY, INCLUDING THE KROC TAF SITE, AND THEN TO VFR DURING THE MID
AFTERNOON. EAST OF LAKE ONTARIO IMPROVEMENT TO MVFR CONDITIONS IS
NOT EXPECTED TIL LATE AFTERNOON. THE SHOWERS SHLD TAPER OFF IN THE
WEST LATER SUNDAY MRNG AND END DURG THE AFTERNOON.

OUTLOOK...
SUNDAY NIGHT...IMPROVEMENT TO VFR.
MONDAY...MVFR IN SHOWERS AND THUNDERSTORMS.
TUESDAY...MVFR IN SHOWERS.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.
THURSDAY...VFR.

&&

.MARINE...
MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND THE NEW ENGLAND
RIDGE WILL CONTINUE GENERATE SMALL CRAFT ADVISORY CONDITIONS ALONG
THE FAR EASTERN NEAR SHORES OF LAKE ONTARIO TONIGHT INTO SUNDAY
MORNING.

MUCH MORE SIGNIFICANT WIND AND WAVE CONDITIONS ARE EXPECTED ON THE
LAKES MONDAY AND TUESDAY AS A DEEP LOW SETS UP JUST NORTH OF LAKE
ONTARIO. AN INFLUX OF COLD AIR ACROSS THE WARM WATERS OF BOTH LAKES
WILL LIKELY GENERATE GALE FORCE WINDS LATER MONDAY AFTERNOON INTO
MONDAY NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR LOZ045.

&&

SYNOPSIS...TJP
NEAR TERM...JJP/SAGE
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...JJP/SAGE/TJP
MARINE...TJP
Hazardous weather outlook, Sep 26, 5:04 PM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
504 PM EDT SAT SEP 26 2009

NYZ001>008-010>014-019>021-085-271200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
504 PM EDT SAT SEP 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG EARLY AUTUMN STORM SYSTEM MAY ALSO BRING ADVISORY-
CRITERIA WINDS TO THE AREA MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-271200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
504 PM EDT SAT SEP 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WINDS ARE POSSIBLE MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 3:10 PM EDTGale WarningBUF45 hr
Sep 27, 3:10 PM EDTSmall Craft AdvisoryBUF4 days
Sep 27, 3:43 PM EDTWind AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 6 more30 hr
Sep 27, 3:54 PM EDTLakeshore Flood WatchBUFErie19 hr

Nearby

Gale Watches in New York, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.